Couldn't find what you looking for?

TRY OUR SEARCH!

My son suffered a traumatic brain injury in 2002 and was in a coma for 45 days. He has had problems since with sleep and was prescribed trazodone. He has been taking it for 4 years. A year ago a doctor increased his trazodone from 50 to 100 mg a day to 150 to 200 mg a day along with Lunesta 3 mg. Since that time he has began to stutter which has increased to the point where his speech is almost unrecognizable. He is in speech therapy now and still the speech is getting worse. MRI reveals nothing. My thought is that the large doses of trazodone could be the culprit. Does anyone have any ideas? Thanks.

Loading...

Hi Nursesrool

So sorry to hear about your son.

My husband has been taking Trazodone for a year now he started stuttering a few months after treatment started he has never had a stutter before. I was starting to wonder if it was the Trazadone also he finds it very disstressing and some days can not get words out at all. We have just had bloods done as he memory is terrible and he may be refered to the memory clinic. I do think however that if he got off the drug it would resolve itself.
Reply

Loading...

Nursesrool wrote:

My son suffered a traumatic brain injury in 2002 and was in a coma for 45 days. He has had problems since with sleep and was prescribed trazodone. He has been taking it for 4 years. A year ago a doctor increased his trazodone from 50 to 100 mg a day to 150 to 200 mg a day along with Lunesta 3 mg. Since that time he has began to stutter which has increased to the point where his speech is almost unrecognizable. He is in speech therapy now and still the speech is getting worse. MRI reveals nothing. My thought is that the large doses of trazodone could be the culprit. Does anyone have any ideas? Thanks.


Reply to Nursesrool-My stuttering problem was very very very mild and only occurred once every other month. I was started on Trazodone and was weaned up to 100 mg q hs. I have been on it now for almost 2 weeks and on Monday which is in 2 days it will be 2 weeks. The side effects I am having are serious and included the following:
I stutter throughout the day everyday, have increased weakness, decreased coordination, and headaches just to name a few. With my psychiatrists direction started weaning myself down and was switched to Remeron to treat my resistant difficult to treat depression.
Reply

Loading...